Numerical verification of solutions for obstacle problems

Cheon Seoung Ryoo, Mitsuhiro T. Nakao

Research output: Contribution to journalArticle

3 Citations (Scopus)

Abstract

This article is an extension of the previous paper (Numer. Math. 81 (1998) 305) by the same authors. We propose a method to prove the existence of solutions for more general obstacle problems by numerical computations. The main task in this paper consists of the numerical determination of some constants which appear in a priori error estimations for the finite element approximation of a simple variational inequality. We present a numerical example for verification.

Original languageEnglish
Pages (from-to)405-416
Number of pages12
JournalJournal of Computational and Applied Mathematics
Volume161
Issue number2
DOIs
Publication statusPublished - 2003 Dec 15
Externally publishedYes

Keywords

  • Error estimates
  • Numerical verification
  • Obstacle problems
  • Quadratic programming

ASJC Scopus subject areas

  • Computational Mathematics
  • Applied Mathematics

Fingerprint Dive into the research topics of 'Numerical verification of solutions for obstacle problems'. Together they form a unique fingerprint.

  • Cite this